MAUDE Adverse Event Report: COOK ENDOSCOPY HEMOSPRAY ENDOSCOPIC HEMOSTAT

COOK ENDOSCOPY HEMOSPRAY ENDOSCOPIC HEMOSTAT
Model Number G27017
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Information regarding suspect medical device.Common device name: not available.Regulation name: hemostatic device for intraluminal gastrointestinal use.Information regarding pma/510k: den170015.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.All components were included in the return.One of the catheters provided with the return appears clogged with clumps of darkened powder.The other catheter appears to have been separated into two pieces.The device was returned with the on/off switch in the "on" position.The red activation knob was engaged in the handle indicating activation of the carbon dioxide (co2) cartridge.Powder was present on the exterior of the returned device and catheters.When tested as returned, the device sprayed with weak flow.The co2 cartridge discharged upon deactivation of the device.The lance position was measured and found to be positioned correctly.A visual examination of the o-ring and lance inside the handle showed both components to be positioned correctly inside the handle and the lance to be beveled.The inspection of the co2 cartridge and regulator (lance and o-ring) confirm the device was of the current design.When retested with a new co2 cartridge, the device sprayed as intended.When tested with the returned catheter containing powder, the device did not spray due to clogs within the catheter.The destroyed catheter could not be tested.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the report of unable to spray was confirmed.The catheter is clogged with hemospray powder.A definitive cause for the occluded catheter could not be determined.Catheter occlusion can be related to the handling of the device during the procedure.To assist the user, the instructions for use (ifu) state the following, "note: do not test device prior to insertion into endoscope accessory channel as this may increase risk of catheter occlusion.Precaution: to avoid catheter occlusion, do not place catheter directly in contact with blood and/or mucosa, including any pooled blood and do not aspirate blood while catheter is in accessory channel.Note: if catheter becomes occluded, turn red valve to closed position, remove catheter from endoscope and replace with extra catheter provided in package." prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a hemostasis procedure, the physician used a cook hemospray endoscopic hemostat.The procedure was to treat an esophageal ulcer bleed.The physician placed the device in place but the hemospray would not spray.Troubleshooting techniques were carried out and the second catheter was utilized but the device would not spray.Alternate devices were used to successfully complete the procedure.Patient outcome was good.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HEMOSPRAY ENDOSCOPIC HEMOSTAT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8843848
Report Number1037905-2019-00429
Device Sequence Number16930727
Product Code QAU
UDI-Device Identifier00827002270176
UDI-Public(01)00827002270176(17)180401(10)4193437
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Model NumberG27017
Device Catalogue NumberHEMO-7
Device Lot NumberW4193437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2019
Initial Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR